Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 16, 2021, 12:36 PM EDT for Lincoln County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 12:36 PM EDT (16:36 UTC)
- Expired
- Jul 16, 2021, 1:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
County Lincoln County, GA
The radar
The Greer radar (KGSP), 124 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WWUS82 KCAE 161636
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
1236 PM EDT Fri Jul 16 2021
GAZ040-SCZ018-161700-
Lincoln GA-McCormick SC-
1236 PM EDT Fri Jul 16 2021
...Strong Thunderstorms Will Impact Portions of Lincoln and western
McCormick Counties Until 100 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 1235 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Lincolnton, or 14 miles east of Washington,
moving northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Lincolnton, Elijah Clark State Park, Double Branches, Curry Hill,
Loce, New Hope, Knox Scout Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should seek shelter until this storm passes.
&&
LAT...LON 3389 8248 3383 8234 3373 8227 3367 8250
3370 8252 3381 8259
TIME...MOT...LOC 1635Z 233DEG 20KT 3376 8248
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:00 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 16, 9:00 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Columbia SC 900 AM EDT Fri Jul 16 2021 .SYNOPSIS... The Bermuda High will ridge into the forecast area through the weekend providing a typical summertime pattern. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. A front will provide increased chances of showers and thunderstorms Sunday into mid next week. && .NEAR TERM /THROUGH TONIGHT/... Little change in the pattern. Surface and upper ridge centered off the SC coast. Weak Piedmont trough. Low level moisture remains high across the area with the deeper moisture in the coastal plain. Precipitable water near 2 inches and air mass will again be moderately unstable. Perhaps a weak short wave rotating over ridge from GA may trigger convection. Sea breeze could also be a trigger. With moisture focused across the region will continue with diurnally driven thunderstorms in the afternoon and early evening with highest pops in the CSRA and southeast Midlands. Models suggest a few showers may linger in the Piedmont late. Max temps again in the low to possibly mid 90s. Min temps in the low 70s. With slow moving storms, and high precipitable water, potential for locally heavy rain. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Ridge will hang on Saturday with PWATs just below 2 inches across the area. Diurnally driven showers and thunderstorms expected once again which may be enhanced by a weak shortwave as the ridge begins to break down late in the day. As a result, kept PoPs into the early overnight period across the area. Heavy rainfall will be the main threat with efficient rainfall rates and weak flow. Seasonable temperatures once again with highs in the low 90s and lows in the low to mid 70s. By Sunday, the upper trough to the west will continue to move towards the area pushing a cold front into the southern Appalachians. A more defined shortwave will move through the area with moderate instability which will lead to more widespread thunderstorms developing during the afternoon. Weak shear and mid-level lapse rates will limit the severe threat. With PWATs still around 2 inches, heavy rainfall will be the main threat. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper trough will push a cold front closer to the area Monday with ensembles continuing to trend more amplified with the trough and thus farther south with the actual front. With increased clouds, lowered 500mb heights and higher convective coverage temperatures both Monday and Tuesday will remain in the mid to upper 80s. The front will likely stall somewhere across the area with widespread showers and thunderstorms focused along it. The upper trough axis will shift to the east by midweek which will allow some drier air aloft to move into the area, although ensembles still support lingering moisture across the area. As a result, convection will return to more diurnally driven Wednesday and Thursday with temperatures rebounding to near normal. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... Predominately VFR conditions. Brief restrictions possible in scattered thunderstorms this afternoon. Pressure ridge centered offshore. High low-level moisture across the region and air mass will become moderately unstable this afternoon. Scattered cumulus developing late morning through afternoon. With a moist and unstable air mass across the region and weak triggers, scattered thunderstorms expected this afternoon so there may be brief restrictions at terminals at times after 18z. Convection should diminish shortly after sunset. Winds will be mainly south or southwest 5 to 10 knots. Mainly VFR late this evening but stratus possible late tonight but confidence low on any restrictions after 06z. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in diurnally driven showers and thunderstorms and early morning stratus/fog. Restrictions may be more widespread Sunday through Tuesday as a cold front moves into the area. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 16, 4:05 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 405 AM EDT Fri Jul 16 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-170815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 405 AM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 12:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1236 PM EDT Fri Jul 16 2021
GAZ040-SCZ018-161700-
Lincoln GA-McCormick SC-
1236 PM EDT Fri Jul 16 2021
...Strong Thunderstorms Will Impact Portions of Lincoln and western
McCormick Counties Until 100 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 1235 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Lincolnton, or 14 miles east of Washington,
moving northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Lincolnton, Elijah Clark State Park, Double Branches, Curry Hill,
Loce, New Hope, Knox Scout Reservation and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should seek shelter until this storm passes.
&&
LAT...LON 3389 8248 3383 8234 3373 8227 3367 8250
3370 8252 3381 8259
TIME...MOT...LOC 1635Z 233DEG 20KT 3376 8248
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:21 PM EDT | Special Weather Statement | CAE | Newberry | 24 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | CAE | Newberry | 32 min |
| Jul 16, 2:02 PM EDT | Special Weather Statement | CAE | Edgefield | 28 min |
| Jul 16, 2:23 PM EDT | Special Weather Statement | CAE | Saluda | 37 min |
| Jul 16, 2:45 PM EDT | Special Weather Statement | CAE | Newberry | 30 min |
| Jul 16, 3:18 PM EDT | Special Weather Statement | CAE | Lexington | 27 min |
| Jul 16, 3:34 PM EDT | Special Weather Statement | CAE | Lexington | 26 min |
| Jul 16, 3:47 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Richland | 58 min |
| Jul 16, 3:59 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 3 hr |
| Jul 16, 4:05 PM EDT | Special Weather Statement | CAE | Chesterfield | 40 min |
| Jul 16, 4:07 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 23 min |
| Jul 16, 4:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Fairfield, Kershaw, Lexington, Orangeburg and 2 more | 2 hr |
| Jul 16, 12:40 PM EDT | Areal Flood Advisory | CAE | Lincoln, McDuffie | 65 min |
| Jul 16, 7:21 PM EDT | Special Weather Statement | CAE | Richmond | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.